Salty Taste in Mouth

Has anyone experienced a salty taste in your mouth.

I feel as though I'm permanently trying to get rid of a seawater taste.

I'm on carboplatin and paclitaxel and wonder if anyone recognises this as a side effect or perhaps has any other logical explanation.

I am definitely not dehydrated as I drink plenty and my blood levels don't indicate dehydration

Any ideas??

Thank you!

4 Replies

  • I have heard people getting a metalic taste from the treatment but not salty. Having said that our taste buds do change with treatment, Perhaps change your toothpaste and use difflam mouth wash which might help. Maybe an idea to buy some peppermints and get a minty taste/

  • Hi I was on the same and I had a nasty metalic tast. My last chemo was in April and every so often It comes back for a while

  • I don't really recognize the salty taste, but for the first 3 months of my chemo everything tasted vile, even water. I eventually solved the water problem by buying bottled water (the cheapest one I could find) and this solved that problem entirely! I guess something in tap water was clashing with the chemicals in the chemo drugs. I'm sure you've checked that you haven't got oral thrush? I had that, and a course of antibiotics got rid of the thrush and made food taste a little more acceptable. I do hope that the 'salty' taste is solved sooner rather than later, we have enough of a problem trying to eat, without additional oral problems. Good luck Hope. Phia xx

  • Thank you all for your response.

    I hope everyone looking at this site has a really happy Christmas xxxx

You may also like...